Am I experiencing withdrawal symptoms or is it something I should really worry about?

Hi all, this is going to be really difficult to explain, but hopefully someone out there will understand what I'm babblering on about!

I started my first month on medication - citolopram 10mg - but then I stopped after the first month, this was just over a week ago, and for the past 4-5 days I've had constant dizziness, shaky, I feel like I can't focus on anything, as in my eyesight, and I feel really slow. It's like my brain is 5 seconds behind my eyes.

I don't think it is an eye problem, and I have been getting up and around, walking around my house, and making food, going to University and the town. It's not a lot of walking around but a lot more then I used to a couple of months ago.

I keep feeling hot, and then cold, and the weird dizziness is making it difficult to breath properly, I find I keep having to take deep slow breaths.

It's like when you just get off a rollercoaster, but your body is still feeling the spinning, the physical side of being on the rollercoaster, it just feels like that. I'm also drinking enough water and I'm eating.

I don't know what else to do anymore, and I don't know what else it could be, has anyone else experienced this sort of thing?

Any help is really grateful!


6 Replies

  • Sounds a bit like panic attacks to me.

  • Did you come off the meds under medical supervision? They usually have warnings against stopping suddenly. Think you probably ought to go and see your GP.

  • I would go and see your GP sounds like something's amiss as I don't think coming off the meds would have helped but that is a low dose and you were only taking it for a month?

    I would get checked out just to be safe.

    Hope you feel better soon


  • Hi Crazycara, Some meds can be quite addictive even after 1 month. If you feel you don't need them where are 2 option. 1. Don't do anything and after a while the symptoms will go away. 2 If you have a good GP speak with him / her about it. Meditation also helps

  • Hi

    It does sound to me as if you are having anxiety attacks as a result of adjusting to coming off the meds - even short term use means your brain was functioning with them and suddenly is having to manage without. I would make an appointment to see your GP - and don't apologise for coming off meds, just explain how you felt about going on them and why you came off. The GP is there for you and not the other way around, so will want to help if you let him/her. If you do not want meds and I can certainly understand that as I don't, then do you think there is another form of treatment that you would prefer - counselling or something more in depth? If so then ask your GP to refer you and you can be assessed for it.


  • Hiya guys, thanks for the comments and help. I seem to have gotten better though it sometimes comes on, like feeling dizzy, but no where near as bad as what I described a couple of days ago. I really appreciate your comments, I just don't understand how I could have anxiety attacks or panic attacks, I mean I know I have depression but is it related? Or is that a stupid question? I just don't get how I get it, when I don't feel panicked or nervous in anyway, especially if I've just woken up, or I'm going to tescos! x

You may also like...